Jump to content

Farmer: Found this site after fast taper, need support


Farmer

Recommended Posts

Hi, 59 yr old female, came off Paxil  (on 10yrs)  and previous Lex (on 2 yrs)  with fast tapers and got through.  Due to life crises's went back on Lex 2 yrs ago. Tapered, obviously too fast in June to July and w/d hit me in August. The only other med I take is  clonazepam at bedtime to sleep, so I'm only dealing with w/d from lexapro.  I should have found this site before I did this too fast myself!   I'm in the same mindset as many on here; Is this forever?  Do I have permanent brain damage? I have the awful fatigue, hot/cold and nausea too, 3-4 months now.  I just talked to my Dr. as she has been on and off these same meds-she immediately knew what I was going through.    Very supportive, she will be monitoring me. She said that this is not brain damage, it is withdrawal and it will go away, it takes time, probably much more time than we'd like.  If I can get done what I need to get done in a day, even with the fatigue etc.,  then do not reinstate, I am to keep close watch of my symptoms, give it one month (which will make it abt. 4 months of no Lex) and contact her good or bad or if worse immediately.  She explained how these meds change the brain and that it can take time for the brain to regulate itself-she was quite detailed so I'm not going to go into all that but she gave me hope that I won't feel like this the rest of my life and that I don't have brain damage.  She is a neurologist and keeps track of her patients withdrawing and gave me hope that all of her patients coming off these meds do eventually get better and suffer no brain damage from the w/d.   I was wrong to fast taper and now I'm paying for it.  All I need is  more support and hope.

Edited by Shep
added username to title
Link to post
  • Moderator

Welcome to SA, Farmer.

 

It sounds you have one of the rare good doctors.  Reinstatement works most predictably within 3 months of the last dose but it can work farther out.  If you and your doctor do decide to reinstate, we recommend reinstating a very small dose to avoid overwhelming your system.  Here's our thread on reinstatement:

 

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic

 

Your doctor is right that this is not permanent and you have suffered no permanent brain damage.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (mag glycerinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your Introduction topic, where you can connect with other members and ask questions.  We're glad you found your way here.
 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020 Begin 7-week Ativan-Valium crossover and change from 3 daily doses to one 18.75mgai dose (0.311mgpw). Jan. 11, 2021 begin hold at current bedtime 18.75mgai dose.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (0.44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Thank you Gridley.  w/d is a horrid horrid thing.  I am lucky to have such wonderful Drs. - and it wasn't even a visit, I just called her. I think I mentioned she has been on all the ad's too - so she can walk in my shoes. The biggest relief was to hear it does not cause brain damage because it sure does feel like it-and that eventually the symptoms to go away. I did not ask her how much if I reinstated, she asked a lot of questions then told me to give it one more month.   I mentioned oral solution and she said that was interesting and she'd never heard of that, hmm.  I'd even heard of the oral solution of Paxil years ago We eat a lot of fish here as we are on the water but at this point I'm scared to even take an aspirin.  Hoping what my neurologist told me can give a little hope to others in this forum.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy